Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Drug interaction with licorice and warfarin. Problem with potassium?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Drug interaction with licorice and warfarin
Is there a problem with potassium?
Posted Wed, 19 Jun 2013 in General Health
Answered by Dr. Shoaib Khan 37 minutes later

Thank you for choosing us.

Commenting on the first part of your query, I am not sure whether you have experienced a drug reaction already or if you are inquiring about it. But, let me inform you that the use of licorice and warfarin is not recommended.

Warfarin is prescribed in individuals who are either at a high risk of clot production or have other medical conditions. Licorice inhibits the action of warfarin and can thus risk clotting.

Now coming to the second part of your query. Licorice causes the decrease in potassium levels in the body, by increasing its excretion (removal) from the body. So other medications that can promote the excretion of potassium from the body are used with caution while on licorice.

I hope you found my response helpful and informative. Do write back to me for any further clarifications, or you could rate my answers after closing this discussion and contact me in the future at: WWW.WWWW.WW
Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor